Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2016, 7:59 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 5, 2016, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Halifax County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:07 PM EDT | TSTM WND DMG | 4 Ssw Afton, NC | LARGE OAK TREE BLOWN DOWN. |
| Jun 5, 8:12 PM EDT | TSTM WND DMG | 3 Sse Arcola, NC | TREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN CO 911. |
| Jun 5, 8:12 PM EDT | TSTM WND DMG | 3 Sse Arcola, NC | TREE BLOWN DOWN ON HWY 43. RELAYED BY WARREN CO 911. . |
| Jun 5, 8:13 PM EDT | TSTM WND DMG | 4 Ese Afton, NC | TREE BLOWN DOWN. |
| Jun 5, 8:13 PM EDT | TSTM WND DMG | 4 Ese Afton, NC | TREE BLOWN DOWN. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 12.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
593
WUUS52 KRAH 052359
SVRRAH
NCC069-083-181-185-060045-
/O.NEW.KRAH.SV.W.0104.160605T2359Z-160606T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VANCE COUNTY IN CENTRAL NORTH CAROLINA...
WARREN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 759 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KITTRELL TO 12 MILES SOUTH OF WARRENTON...MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...WARRENTON...NORLINA...LITTLETON...KITTRELL...
MIDDLEBURG...MACON...CENTERVILLE AND ROANOKE RAPIDS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3619 7799 3620 7801
3613 7806 3615 7850 3654 7834
TIME...MOT...LOC 2359Z 222DEG 42KT 3624 7836 3622 7812
HAIL...<.75IN
WIND...60MPH
$$
265 follow-up statements
783
WWUS52 KRAH 060012
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT SUN JUN 5 2016
NCC069-083-181-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
VANCE NC-WARREN NC-HALIFAX NC-FRANKLIN NC-
812 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN VANCE...WARREN...NORTHWESTERN HALIFAX AND NORTHEASTERN
FRANKLIN COUNTIES...
AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF HENDERSON TO 12 MILES SOUTHEAST
OF WARRENTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...WARRENTON...NORLINA...LITTLETON...MIDDLEBURG...
MACON...SOUTH HENDERSON...ROANOKE RAPIDS LAKE AND GILLBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN
WAKE COUNTY AND FRANKLIN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3619 7799 3620 7801
3625 7843 3654 7834
TIME...MOT...LOC 0010Z 224DEG 40KT 3626 7828 3624 7804
HAIL...<.75IN
WIND...60MPH
$$
26254
WWUS52 KRAH 060023
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT SUN JUN 5 2016
NCC069-181-060032-
/O.CAN.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
VANCE NC-FRANKLIN NC-
823 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VANCE AND NORTHEASTERN
FRANKLIN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3623 7793 3626 7813
3630 7828 3654 7832
TIME...MOT...LOC 0022Z 221DEG 45KT 3644 7811 3639 7787
$$
NCC083-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
823 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARRENTON TO NEAR LITTLETON...MOVING NORTHEAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MACON...ROANOKE RAPIDS
LAKE...SOUTHPOINTE AND MORNINGSTAR MARINAS...DREWRY...AFTON AND LAKE
GASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN
WAKE COUNTY AND FRANKLIN COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3623 7793 3626 7813
3630 7828 3654 7832
TIME...MOT...LOC 0022Z 221DEG 45KT 3644 7811 3639 7787
HAIL...<.75IN
WIND...60MPH
$$
26794
WWUS52 KRAH 060028
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT SUN JUN 5 2016
NCC083-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
828 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 827 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WARRENTON TO 6 MILES SOUTHEAST OF LITTLETON...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MACON...LAKE GASTON...
ROANOKE RAPIDS LAKE...ROSEMARY...SOUTHPOINTE AND MORNINGSTAR MARINAS
AND AIRLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3630 7784 3640 7822
3654 7827
TIME...MOT...LOC 0027Z 229DEG 45KT 3642 7807 3637 7783
HAIL...<.75IN
WIND...60MPH
$$
26132
WWUS52 KRAH 060034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SUN JUN 5 2016
NCC083-185-060045-
/O.CON.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
834 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 834 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LITTLETON TO 6 MILES WEST OF ROANOKE RAPIDS...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...LITTLETON...SOUTHPOINTE AND MORNINGSTAR MARINAS...LAKE
GASTON...ROANOKE RAPIDS LAKE AND ROSEMARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3634 7779 3642 7803
3654 7804
TIME...MOT...LOC 0034Z 226DEG 41KT 3649 7794 3642 7777
HAIL...<.75IN
WIND...60MPH
$$
26306
WWUS52 KRAH 060048
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT SUN JUN 5 2016
NCC083-185-060057-
/O.EXP.KRAH.SV.W.0104.000000T0000Z-160606T0045Z/
WARREN NC-HALIFAX NC-
848 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3646 7763 3634 7779 3642 7803
3654 7804
TIME...MOT...LOC 0045Z 222DEG 42KT 3649 7794 3642 7777
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 315 PM EDT Sun Jun 5 2016 .SYNOPSIS...Unsettled weather will continue into tonight as a cold front approaches the region from the west. This front will weaken and stall near the coast on Monday before an upper-level disturbance crossing the Appalachians pushes the boundary out to sea late Tuesday. High pressure will build into the region by midweek. && .NEAR TERM /through tonight/... As of 315 PM Sunday... Plentiful residual mid clouds especially in the NW has hampered heating a bit so far, but convection is finally getting going as we've just reached our convective temp across much of the area. Dynamics and the deep layer wind field will continue to strengthen steadily over the next several hours, as a mid level shortwave trough now over northern GA moves NE through western/central NC in conjunction with improving upper divergence within the right entrance region of the WV-PA-NY jet core. We should see convection become more numerous and organized with upscale growth as it progresses eastward out of the foothills and into the Piedmont over the next few hours. A second wave, an MCV, will brush across SE NC, likely bringing decent coverage over our SE sections as well this afternoon. Will continue the trend to likely and categorical pops over the next several hours as storms fill in over the area. The environment is getting increasingly supportive for strong to severe storms, particularly as the dynamic forcing for ascent arrives, as low level lapse rates climb to 7.0-8.0 C/km with 2000-3000 J/kg of MUCAPE, 1500-2500 J/kg of MLCAPE (highest east), and deep layer bulk shear rising to 30-40 kts (and expected to grow further). Mid level lapse rates remain somewhat poor, at or under 5.5 C/km, with some warming projected through the evening in the 600-500 mb layer, and this should temper the severe threat somewhat, particularly for hail, and the downdraft CAPE remains small as well. But still expect good coverage of strong to severe storms organized in lines or bowing segments with strong winds as the prime threat, with storms lasting through the evening before nightfall and convective overturning begin to lessen the coverage and intensity later tonight. Will top out pops as likely to categorical late afternoon through early evening, before lowering to low chance NW ranging to good chance or lingering likely showers and isolated storms over the SE overnight. Lows 67-74. -GIH && .SHORT TERM /Monday and Monday night/... As of 315 PM Sunday... The "cold" front is expected to still be to our west Mon, oriented along the central/southern Appalachians, with very little tangible cooling over our area, although slightly drier air should have worked into central NC with dewpoints dropping into the 60s over much of the Piedmont, and PW slipping to 1.5" or lower over northern and western NC. However, the risk of mainly afternoon/evening showers and storms will persist over the southeast half of the CWA and across eastern NC through Mon night, with this area still undergoing brisk low level moisture transport with PW holding near 2", and falling mid level heights with the eastward progression of the Midwest trough into the Northeast states while waves of weak DPVA cross the area. Also noteworthy late Mon night is the fate of what is now TD3, projected to move from the NE Gulf cross northern FL then northeastward over or just off the GA coast and perhaps SC coast through Mon night. This could begin to bring enhanced rainfall into the extreme SE CWA as we approach Tue morning, although uncertainty with track and speed is still high at this point, and the bulk of its effect should be SE of our area. Continued moist air aloft with WSW mid level flow favors skies remaining mostly cloudy SE of I-85 for much of the day and through Mon night, with the NW CWA seeing partly cloudy skies Mon followed by gradual clearing Mon night as the mid level flow steadily veers and flattens. Highs Mon in the mid-upper 80s, with copious cloud cover over the SE helping to hold down highs a bit. Lows Mon night should be in the 65-70 range except for 60-65 in the NW CWA where at least partial clearing and subsequent radiational cooling should take place. -GIH && .LONG TERM /Tuesday through Sunday/... As of 220 PM Sunday... To begin the day on Tuesday...what is now TD #3 is progged to be tracking along the SE coast. The tropical cyclone will quickly accelerate to the northeast throughout the day and into Tuesday night as it is swept up into an approaching shortwave trough. Given the expected track of the tropical cyclone...precip should remain confined to eastern portions of central NC. As the shortwave trough pushes across the region...any precip should come to an end late Tuesday afternoon/evening. The warm and fairly humid air will stick around until the shortwave trough sweeps through the area... therefore highs will generally in the mid/upper 80s on Tuesday. Some drier and slightly cooler air is expected Tuesday night as northwesterly flow ensues and lows should fall into the low/mid 60s. Then a couple days of dry conditions and below normal temps will occur Wednesday and Thursday as northerly flow persists on the back side of the departing trough. Highs should be in the low/mid 80s (maybe even a few upper 70s) and lows in the upper 50s/lower 60s. Then...the dry weather will continue but temps will moderate towards the end of the week and into the weekend as high pressure shifts offshore and heights rise as upper level ridging over the Midwest nudges eastward. Temps will return back to normal and even above normal into the weekend. && .AVIATION /18Z Sunday through Friday/... As of 155 PM Sunday... A period of a few hours of sub-VFR conditions (mostly MVFR), within numerous to widespread showers and storms, is likely at all central NC TAF sites between 19Z and 02Z today, with lingering MVFR cigs/vsbys in showers possible at FAY/RWI 02Z-06Z. Winds will be blustery today from the SW, sustained at 12-15 kts gusting to 18-23 kts. Winds will be stronger, erratic, and gusty in and near storms, and there is a good chance of a few strong to severe storms with gusts above 50 kts and large hail of 1.0-1.5" in diameter from mid afternoon through mid or late evening. Areas of MVFR clouds will be possible late tonight into Mon morning, but these should be mostly scattered. Otherwise, VFR conditions will dominate today into tonight, ahead of a weak cold front that will approach central NC from the NW later today and tonight, before weakening and stalling out over western and central NC through Mon morning. More MVFR conditions in showers and storms are possible Mon morning near FAY and perhaps RDU/RWI as well as deep moisture holds across southern and eastern NC. Looking beyond 18z Mon: The risk of sub-VFR conditions in showers and storms holds through Mon mainly at FAY, with a lesser chance and lower coverage at RDU/RWI. Morning MVFR or IFR fog is also possible Tue morning mainly at RDU/RWI/FAY. VFR conditions likely to hold at INT/GSO. The sub-VFR shower/storm chances may hold at FAY through Tue with TD3 expected to move to the NE off the SC/southern NC coastlines (see National Hurricane Center products for details). High pressure will then build in for Wed-Fri with dry weather and VFR conditions likely. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KS NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KRD AVIATION...Hartfield
Hazardous weather outlook, Jun 5, 3:53 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT SUN JUN 5 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH. LARGE HAIL OF ONE AND A HALF INCH DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 5, 7:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 2 WSW BETHEL HILL 36.49N 78.92W
06/05/2016 PERSON NC TRAINED SPOTTER
AT LEAST 3 TREES DOWN. .
&&
NPLocal storm report, Jun 5, 7:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 4 ESE CONCORD 36.46N 78.99W
06/05/2016 PERSON NC TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN, INCLUDING ONE DOWN
ON A CAR. NO INJURIES. .
&&
NPSpecial weather statement, Jun 5, 7:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN JUN 5 2016
NCZ085-086-060045-
SCOTLAND NC-HOKE NC-
744 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND AND HOKE
COUNTIES UNTIL 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAURINBURG...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...ANTIOCH...WAGRAM...GIBSON...EAST LAURINBURG...
ROCKFISH...BOWMORE...SILVER CITY AND LAUREL HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3479 7966 3519 7919 3517 7914 3518 7913
3517 7913 3517 7910 3513 7911 3509 7909
3504 7909 3497 7904 3493 7906 3483 7919
3484 7935 3482 7936 3478 7934 3463 7947
TIME...MOT...LOC 2344Z 227DEG 31KT 3478 7953
26Local storm report, Jun 5, 7:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
06/05/2016 M59 MPH WAKE NC ASOS
WET DOWNBURST AT RDU INTL AIRPORT KNOCKED DOWN SEVERAL
TREES WITH A SUSTAINED SOUTHWEST WIND OF 43 MPH GUSTING
TO 59 MPH.
&&
EVENT NUMBER RAH1600597
VINCENTSpecial weather statement, Jun 5, 7:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SUN JUN 5 2016
NCZ008>011-026-060045-
WARREN NC-HALIFAX NC-VANCE NC-FRANKLIN NC-GRANVILLE NC-
749 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WARREN...
NORTHWESTERN HALIFAX...VANCE...NORTHERN FRANKLIN AND SOUTHEASTERN
GRANVILLE COUNTIES UNTIL 845 PM EDT...
AT 748 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKLINTON TO 6 MILES
SOUTHEAST OF KITTRELL TO NEAR LOUISBURG. MOVEMENT WAS NORTHEAST AT 45
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...LOUISBURG...WARRENTON...FRANKLINTON...
NORLINA...LITTLETON...KITTRELL...WELDON AND MIDDLEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7765 3645 7763 3643 7760 3610 7819
3609 7843 3610 7865 3654 7835 3654 7790
TIME...MOT...LOC 2348Z 229DEG 41KT 3614 7852 3614 7839 3615 7823
26Local storm report, Jun 5, 7:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT SUN JUN 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 4 ESE KERR LAKE 36.51N 78.54W
06/05/2016 GRANVILLE NC 911 CALL CENTER
GRANVILLE COUNTY 911 REPORTS NUMEROUS TREES
DOWN ACROSS THE NORTHERN-MOST PART OF THE
COUNTY. .
&&
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:04 PM EDT | Special Weather Statement | RAH | Vance | 41 min |
| Jun 4, 8:44 PM EDT | Special Weather Statement | RAH | Forsyth | 31 min |
| Jun 4, 8:52 PM EDT | Special Weather Statement | RAH | Davidson | 38 min |
| Jun 4, 9:52 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Randolph | 53 min |
| Jun 4, 10:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 4, 10:37 PM EDT | Special Weather Statement | RAH | Person | 38 min |
| Jun 4, 11:09 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 66 min |
| Jun 4, 11:15 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jun 5, 12:37 AM EDT | Special Weather Statement | RAH | Franklin, Vance, Wake, Warren | 38 min |
| Jun 5, 1:31 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jun 5, 4:16 PM EDT | Special Weather Statement | RAH | Cumberland | 29 min |
| Jun 5, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 50 min |
| Jun 5, 4:58 PM EDT | Special Weather Statement | RAH | Hoke, Richmond | 62 min |
| Jun 5, 5:02 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 5, 5:08 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Jun 5, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Moore, Richmond, Scotland | 59 min |
| Jun 5, 6:07 PM EDT | Special Weather Statement | RAH | Lee | 53 min |
| Jun 5, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 39 min |
| Jun 5, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance, Warren | 66 min |
| Jun 5, 7:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| Jun 5, 7:49 PM EDT | Special Weather Statement | RAH | Vance, Warren | 56 min |
| Jun 5, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.